Arkansas, 2015

Flooding in Arkansas, May 1 to 5, 2015

May 1 to 5, 2015 · NWS LZK · 4 events in 3 counties and zones

The Cache, Ouachita and White Rivers remained above flood stage at some locations from April, and in some cases several months, this spring of 2015 as continued heavy rainfall kept river levels high.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Cache, Ouachita and White Rivers remained above flood stage at some locations from April, and in some cases several months, this spring of 2015 as continued heavy rainfall kept river levels high.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 5:45 PM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 30, 5:45 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT THU APR 30 2015

.AVIATION...01/00Z TAF CYCLE

LINGERING MID CLOUDS WL QUICKLY DISSIPATED AFT SUNSET THIS
EVENING. WINDS WL DIMINISH AS HIGH PRES SETTLES OVR THE FA...
RESULTING IN VFR CONDS THRU THE PD. LGT E/NELY WINDS WL BE NOTED
LATER FRI MRNG. /44/
&&

.PREV DISCUSSION... /ISSUED 230 PM CDT THU APR 30 2015/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
NOT MUCH GOING ON DURING THE SHORT TERM PERIODS...AS NORTHWEST/
NORTHERLY UPPER FLOW KEEPS COOLER AIR OVER THE REGION. BY
SUNDAY...HIGH PRESSURE WILL SLIDE EASTWARD...ALLOWING FOR
STRONGER SOUTHERLY FLOW AND WARMER TEMPERATURES. UPPER RIDGING
WILL STRENGTHEN...AT LEAST FOR THE TIME BEING.

LONG TERM...MONDAY THROUGH THURSDAY
AN UPPER RIDGE WILL BE OVER THE EASTERN HALF OF THE COUNTRY TO BEGIN
THE LONG TERM PERIOD WITH AN UPPER LOW OVER SOUTHERN CALIFORNIA. THE
UPPER RIDGE MOVES TO THE EAST COAST TUESDAY AND THE UPPER LOW WILL
MOVE INTO THE PLAINS WEDNESDAY. THIS UPPER LOW IS EXPECTED TO ROTATE
NORTHWARD INTO THE NORTHERN PLAINS THURSDAY.

MONDAY THROUGH EARLY TUESDAY SHOULD BE DRY ACROSS MUCH OF ARKANSAS.
A COLD FRONT WILL MOVE TO MISSOURI AND STALL MONDAY. AS LOW PRESSURE
MOVES THROUGH THE ROCKIES AND HIGH PLAINS TUESDAY AND
WEDNESDAY...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE OVER
ARKANSAS. SOUTHWEST FLOW WILL CONTINUE TO BRING MOISTURE ACROSS THE
STATE AND CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THURSDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE
PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 30, 2:32 AM CST, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
332 AM CDT THU APR 30 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-010845-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
332 AM CDT THU APR 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Ouachita

When
May 1, 12:00 AM CST to May 3, 1:00 AM CST
Where
Ouachita County, 1.08 mi ENE of Collendale to 2.77 mi W of Kent
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.555, -92.813

The Ouachita River at Camden remained above flood stage from April, falling below flood stage just after midnight on the 3rd.

Flood, Woodruff

When
May 1, 12:00 AM CST to 9:00 AM CST
Where
Woodruff County, Patterson to 0.64 mi W of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

The Cache River at Patterson remained above flood stage from February through April, falling below flood stage during the morning hours of the 1st.

Flood, Woodruff

When
May 1, 12:00 AM CST to May 3, 8:40 AM CST
Where
Woodruff County, 1.92 mi NNW of Augusta to 1.87 mi SSW of Ruffwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.303, -91.388

The White River at Augusta remained above flood stage from March through April, falling below flood stage during the morning hours of the 3rd.

Flood, Monroe

When
May 1, 12:00 AM CST to May 5, 5:00 AM CST
Where
Monroe County, Clarendon to 2.08 mi SW of Clarendon
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.680, -91.300

The White River at Clarendon remained above flood stage from March, through all of April, finally falling back below flood stage during the morning hours of the 5th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587944, 587945, 587946, 587947.